Author(s): Caers J, Reekmans A, Jochmans K, Naegels S, Mana F,
Abstract Share this page
Abstract Endoscopic injection of fibrin glue into a bleeding peptic ulcer is an effective and safe treatment modality. The present report describes a patient who developed rectal bleeding from an arteriovenous malformation after endoscopic injection of fibrin glue containing human thrombin into a gastric ulcer. Additional laboratory investigations revealed the presence of an inhibitor against coagulation factor V, which resulted in severe coagulopathy, triggering the bleeding. Acquired factor V inhibitors have frequently been reported with the use of bovine thrombin, but to our knowledge, they have never been documented in patients exposed to human thrombin. Endoscopists should be aware of this rare, but potentially serious, complication.
This article was published in Endoscopy
and referenced in Journal of Clinical Case Reports